Alert archive / Tennessee / River Flood Advisories in 2021

River Flood Advisory 107, NWS Nashville, TN

September 19, 2021Bedford County, Tennessee

NWS Nashville, TN issued this river flood advisory at Sep 19, 2021, 4:02 PM CDT for Bedford County, Tennessee. It was in force for 10 hr.

The area

The outline as issued.

The facts

Issued
Sep 19, 2021, 4:02 PM CDT (21:02 UTC)
Expired
Sep 20, 2021, 2:28 AM CDT
In force
10 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Bedford County, TN

The radar

The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wartrace Creek at Wartrace (WRTT1).

Action stage
9 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03597590, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

605 
WGUS84 KOHX 192102
FLSOHX

Flood Advisory
National Weather Service Nashville TN
402 PM CDT Sun Sep 19 2021

...The National Weather Service in Nashville has issued a Flood 
Advisory for the following rivers in Tennessee...

  Wartrace Creek Near Wartrace affecting Bedford County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at www.weather.gov.


TNC003-200300-
/O.NEW.KOHX.FL.Y.0107.210919T2102Z-210920T0300Z/
/WRTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
402 PM CDT Sun Sep 19 2021

The National Weather Service in Nashville has issued a

* Flood Advisory for
  the Wartrace Creek Near Wartrace.
* From this afternoon to late this evening.
* At 3:00 PM CDT Sunday the stage was 9.9 feet and slowly rising.
* Action stage is 9.0 feet.
* Flood stage is 14.0 feet.
* Forecast...No forecast is available for this location.
* Impact...At 9.0 feet, Water begins to inundate Winette Ayers Park.


&&

LAT...LON 3548 8635 3552 8637 3558 8636 3556 8627
      3552 8630 3548 8633

$$

Whitehead
3 follow-up statements
820 
WGUS84 KOHX 200209
FLSOHX

Flood Advisory
National Weather Service Nashville TN
909 PM CDT Sun Sep 19 2021

...The Flood Advisory continues for the following rivers in 
Tennessee...

  Wartrace Creek Near Wartrace affecting Bedford County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at www.weather.gov.


TNC003-200315-
/O.CON.KOHX.FL.Y.0107.000000T0000Z-210920T0300Z/
/WRTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
909 PM CDT Sun Sep 19 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Wartrace Creek Near Wartrace.
* Until late this evening.
* At 8:00 PM CDT Sunday the stage was 11.4 feet and rising.
* Action stage is 9.0 feet.
* Flood stage is 14.0 feet.
* Forecast...No forecast is available for this location.


&&

LAT...LON 3548 8635 3552 8637 3558 8636 3556 8627
      3552 8630 3548 8633

$$

Rose
005 
WGUS84 KOHX 200218
FLSOHX

Flood Advisory
National Weather Service Nashville TN
918 PM CDT Sun Sep 19 2021

...The Flood Advisory is extended for the following rivers in 
Tennessee...

  Wartrace Creek Near Wartrace affecting Bedford County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at www.weather.gov.


TNC003-201200-
/O.EXT.KOHX.FL.Y.0107.000000T0000Z-210920T1200Z/
/WRTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
918 PM CDT Sun Sep 19 2021

...The Flood Advisory is now in effect until tomorrow morning...

The Flood Advisory continues for
  the Wartrace Creek Near Wartrace.
* Until tomorrow morning.
* At 9:00 PM CDT Sunday the stage was 11.4 feet and rising.
* Action stage is 9.0 feet.
* Flood stage is 14.0 feet.
* Forecast...No forecast is available for this location.


&&

LAT...LON 3548 8635 3552 8637 3558 8636 3556 8627
      3552 8630 3548 8633

$$

Rose
320 
WGUS84 KOHX 200728
FLSOHX

Flood Advisory
National Weather Service Nashville TN
228 AM CDT Mon Sep 20 2021

...The Flood Advisory is cancelled for the following rivers in 
Tennessee...

  Wartrace Creek Near Wartrace affecting Bedford County.

.The Wartrace Creek river point has fallen below advisory stage.

TNC003-200830-
/O.CAN.KOHX.FL.Y.0107.000000T0000Z-210920T0728Z/
/WRTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
228 AM CDT Mon Sep 20 2021

...The Flood Advisory for the Wartrace Creek Near Wartrace has been 
cancelled...

The Flood Advisory is cancelled for
  the Wartrace Creek Near Wartrace.
* At 2:00 AM CDT Monday the stage was 8.0 feet and falling.
* Flood stage is 14.0 feet.
* Forecast...No forecast is available for this location.


&&

LAT...LON 3548 8635 3552 8637 3558 8636 3556 8627
      3552 8630 3548 8633

$$

FB

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Sep 19, 2:29 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Sep 19, 2:29 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
229 PM CDT Sun Sep 19 2021

.DISCUSSION...

Upper low lifting northward this afternoon. Energy to the east of
the upper low is working northward across the midstate. This has
resulted in a continuation of mostly moderate rainfall through the
afternoon hours. PVA will be on the downswing as we go into the
evening hours. As a result, another break from the precipitation is
expected this evening and into the overnight. By early monday
morning however, the upper trough to our west will reamplify with
curvature and shear enhancement upwind. Therefore, another shot of
energy will move across the mid state during the day on Monday. To
further exacerbate the potential flooding situation, instabilities
will be higher as compared to today. Thus, a good shot of some
additional flooding appears to be on tap for your Monday. Also, it's
fair to mention that much of the watch area, particularly the south
central and southern plateau areas, are rather soaked with low FFG
values. It wont take much for flash flooding to occur. So, the Flash
Flood Watch product has been resent and continues in effect through
Monday evening. Amounts of 1-3 inches through the duration can be
expected.

Moving on, looks like another precip break Monday night into
Tuesday. Then, the cold front will move through. Timing of the
boundary looks like Tuesday evening and overnight. The system still
looks sub severe but an additional inch of rainfall can be expected
for most areas. Therefore, the watch may be extended forward once
again at some point.

For the near term temps, look for low diurnal swings and continue
muggy if not soupy.

In the ext fcst, after a showery and cool Wednesday, the pattern
will quickly morph into a dry and cool early autumnal pattern. You
gotta love that! Look for clear to mostly clear skies for Thursday
through Sunday. The coolest morning will occur on Friday with lows
of 45 to 50. Highs will only reach 70 degrees Wednesday and Thursday
with lowering humidity levels. Look for a slight warming trend into
the weekend.

&&

.AVIATION...
18Z TAF DISCUSSION.

MVFR to IFR conditions are possible early in the forecast period
as showers stream up from the south, especially at BNA and MQY.
Not seeing any thunderstorm activity so have removed any TS
mention. Toward 00Z condtions should become predominantly VFR with
maybe some lingering MVFR CIGS, then deteriorating overnight as
another round of showers moves through the mid-state, especially
after 12Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      70  80  70  82  61 /  80  80  60  80  90
Clarksville    69  80  70  80  60 /  60  70  40  80  80
Crossville     66  74  65  77  60 /  70  80  50  80  80
Columbia       69  81  70  82  60 /  70  80  40  80  80
Lawrenceburg   69  80  70  82  61 /  80  80  50  80  90
Waverly        69  81  70  80  58 /  70  70  40  80  70

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Monday evening for Bedford-Cannon-
Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-
Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett-
Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van
Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......21
AVIATION........05
Hazardous weather outlook, Sep 19, 2:49 AM CDT, 13 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
249 AM CDT Sun Sep 19 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-201000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
249 AM CDT Sun Sep 19 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

A Flash Flood Watch is in effect for all of Middle Tennessee today
into tonight. Numerous showers and thunderstorms with moderate to
heavy rainfall are expected again today with several inches of
rainfall possible, before a break in rainfall occurs this evening
into tonight. The highest threat for flash flooding today will be
south of I-40, but flash flooding is possible throughout the area.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A Flash Flood Watch will continue for all of Middle Tennessee
through Monday evening. Numerous additional showers and
thunderstorms with moderate to heavy rainfall are anticipated on
Monday which may lead to additional flash flooding. The highest
threat for flash flooding on Monday will be across southeast Middle
Tennessee, generally east of I-65 and south of I-40. Total rainfall
amounts from Sunday through Monday are expected to reach 1 to 3
inches across the area, with localized amounts of 4 to 6 inches
possible.

More showers and storms are expected along a strong cold front moving
through the area Tuesday night into Wednesday, but the flash flood
potential with this activity currently appears to be low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed today and again on Monday
due to the threat for flash flooding. Please relay any information
about observed flooding to the NWS while following all local, state,
and CDC guidelines.

Shamburger

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 10:04 AM CDTAreal Flood AdvisoryOHXBedford, Cannon, Coffee, Grundy, Marshall, Rutherford and 1 more3 hr
Sep 19, 1:49 PM CDTAreal Flood AdvisoryOHXBedford, Coffee6 hr
Sep 19, 4:13 PM CDTAreal Flood AdvisoryOHXBedford, Cannon, Coffee, Rutherford3 hr

Nearby

River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.